Hail, Randolph
- When
- February 16, 6:00 PM CST
- Where
- Randolph County, Tilden
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.217, -89.683
A storm spotter reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 16, 3:40 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CST THU FEB 16 2006 .DISCUSSION... STG CDFNT FM CHICAGO TO ST LOUIS TO WEST PLAINS MISSOURI TRIGGERING SVR TSTMS ALG THE LINE. SVRL REPORTS OF 1 TO 3 INCH HAIL ACROSS THE ST LOUIS METRO AREA IN THE PAST HOUR. XTRM COLD ADVECTION FOLLOWING CLOSE BY AND TEMPS WILL FALL SOME 50 DEGREES OR SO TONIGHT. IN THE MIDST OF SVR WX AND OUR COMPUTERS ARE EXTREMELY SLOW SO THIS DISCUSSION WILL BE VERY BRIEF. SVR TSTMS WILL MOVE OUT OF THE CWA THIS EVENING WITH OVERNIGHT LOWS IN THE TEENS. VERY COLD AMS CONTINUES FOR NEXT 3 DAYS AND MODELS ARE VASCILLATING AS TO WHAT WILL HAPPEN BUT BASICALLY THE COLD AIR REMAINS IN PLACE AND WK SYSTEMS PASS BY GENERALLY TO THE SOUTH. HAVE BACKED OFF ON THE SNOW FOR SOUTHERN PORTIONS BUT WOULDNT BE SURPRISED TO SEE SOME LIGHT SNOW SUNDAY NIGHT OR MONDAY. NO TIME FOR FURTHER ANALYSIS...MORE PROBLEMS CROPPING UP HERE.... PEDIGO && .AVIATION... FOR THE 00Z TAFS... SFC LOW OVR LWR MICHIGAN WITH CDFNT THRU SOUTH BEND IN...60 MILES EAST OF ST LOUIS TO POPLAR BLUFF MO AND RACING EWD WITH VRY STRONG PRESSURE RISES ALL ALONG BEHIND THE FRONT AS THE COLD AIR RUSHES IN. NUMEROUS WIND SHEAR AND TURBULENCE REPORTS BEING REPORTED. CONDITIONS SHOULD IMPROVE QUICKLY AS BACK EDGE OF STRATUS DECK NOW ALONG THE WRN MO BORDER RACES EWD REACHING COLUMBIA BY 06Z QUINCY BY 08Z AND ST LOUIS AREA BY 12Z. VRY STG NLY WINDS WILL CONTINUE OVR MOST OF THE AREA THROUGH THE NIGHT. SOME GOOD DIRECTIONAL SHEAR WILL CONTINUE. WNDS UP TO 3000 FEET WILL BE NLY UP TO 50 KTS AND WINDS AT 5-10 THSD FEET WILL BE WLY OR WSWLY AT 50-70 KTS. LRG SFC HI BUILDING IN FROM DAKOTAS TOMORROW WITH MDT FLOW AND SFC WINDS CONTINUING THROUGH MUCH OF THE DAY. THOMAS/PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL FILLMORE 39.12N 89.28W
02/16/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.75 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 S POCAHONTAS 38.75N 89.54W
02/16/2006 E1.00 INCH BOND IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL DU BOIS 38.22N 89.21W
02/16/2006 E0.88 INCH WASHINGTON IL TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 SE NEW HAVEN 38.59N 91.19W
02/16/2006 M0.88 INCH FRANKLIN MO TRAINED SPOTTER
0215 PM HAIL NUTWOOD 39.08N 90.56W
02/16/2006 M0.88 INCH JERSEY IL LAW ENFORCEMENT
ESTIMATED WIND GUST AT 45 TO 50 MPH.
0230 PM HAIL 2 NW DEFIANCE 38.65N 90.81W
02/16/2006 M1.00 INCH ST. CHARLES MO TRAINED SPOTTER
0230 PM HAIL 2 E MARTHASVILLE 38.63N 91.02W
02/16/2006 M0.88 INCH WARREN MO TRAINED SPOTTER
ESTIMATED 40-50 MPH WIND SPEED.
0230 PM HAIL JERSEYVILLE 39.12N 90.33W
02/16/2006 M1.00 INCH JERSEY IL LAW ENFORCEMENT
40-50 MPH WIND GUSTS
0230 PM TSTM WND DMG 2 W FIELDON 39.11N 90.54W
02/16/2006 JERSEY IL LAW ENFORCEMENT
POWER POLES DOWNED ON INTERSECTION OF HWY 16 AND HWY 100.
0242 PM HAIL WELDON SPRING 38.72N 90.65W
02/16/2006 M1.00 INCH ST. CHARLES MO NWS EMPLOYEE
0250 PM HAIL 1 W SULLIVAN 38.22N 91.19W
02/16/2006 M0.88 INCH FRANKLIN MO TRAINED SPOTTER
0257 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
02/16/2006 M2.75 INCH ST. LOUIS MO TRAINED SPOTTER
0302 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
02/16/2006 E2.50 INCH ST. LOUIS MO TRAINED SPOTTER
0305 PM HAIL BRIDGETON 38.77N 90.43W
02/16/2006 M3.00 INCH ST. LOUIS MO AMATEUR RADIO
0305 PM HAIL HAZELWOOD 38.78N 90.36W
02/16/2006 M0.75 INCH ST. LOUIS MO TRAINED SPOTTER
0305 PM HAIL BRIDGETON 38.77N 90.43W
02/16/2006 M1.50 INCH ST. LOUIS MO TRAINED SPOTTER
0305 PM HAIL BRIDGETON 38.77N 90.43W
02/16/2006 E3.00 INCH ST. LOUIS MO AMATEUR RADIO
AT INTERESECTION OF INTERSTATES 70 AND 270.
0310 PM HAIL FLORISSANT 38.80N 90.32W
02/16/2006 M1.00 INCH ST. LOUIS MO PUBLIC
HAIIL COVERING GROUND.
0310 PM HAIL FLORISSANT 38.80N 90.32W
02/16/2006 M1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0315 PM HAIL BELLEFONTAINE NEIGHBORS 38.75N 90.23W
02/16/2006 M2.00 INCH ST. LOUIS MO TRAINED SPOTTER
0315 PM HAIL SPANISH LAKE 38.79N 90.21W
02/16/2006 E1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0332 PM HAIL CEDAR HILL 38.36N 90.64W
02/16/2006 M1.00 INCH JEFFERSON MO LAW ENFORCEMENT
0340 PM HAIL HAMEL 38.89N 89.84W
02/16/2006 M0.75 INCH MADISON IL PUBLIC
0340 PM HAIL HILLSBORO 39.16N 89.48W
02/16/2006 M1.50 INCH MONTGOMERY IL PUBLIC
HAIL MEASURED 1 INCH IN DEPTH.
0345 PM HAIL ARNOLD 38.43N 90.37W
02/16/2006 M1.00 INCH JEFFERSON MO TRAINED SPOTTER
0350 PM HAIL COLLINSVILLE 38.68N 90.00W
02/16/2006 M1.00 INCH MADISON IL AMATEUR RADIO
0355 PM HAIL POTOSI 37.94N 90.78W
02/16/2006 E1.00 INCH WASHINGTON MO LAW ENFORCEMENT
0400 PM HAIL COLLINSVILLE 38.68N 90.00W
02/16/2006 M1.00 INCH MADISON IL TRAINED SPOTTER
0402 PM HAIL COLUMBIA 38.46N 90.23W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
0403 PM HAIL DE SOTO 38.14N 90.56W
02/16/2006 M0.75 INCH JEFFERSON MO LAW ENFORCEMENT
1 INCH DIAMETER TREE LIMBS DOWNED.
0405 PM HAIL NEW HANDOVER 38.39N 90.23W
02/16/2006 M1.00 INCH MONROE IL EMERGENCY MNGR
0405 PM HAIL OLYMPIAN VILLAGE 38.13N 90.46W
02/16/2006 M1.75 INCH JEFFERSON MO AMATEUR RADIO
0412 PM HAIL 5 NW GREENVILLE 38.94N 89.47W
02/16/2006 E1.00 INCH BOND IL TRAINED SPOTTER
HAIL COVERING THE GROUND.
0415 PM HAIL FILLMORE 39.12N 89.28W
02/16/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
0415 PM HAIL OLD MINES 38.02N 90.77W
02/16/2006 E1.00 INCH WASHINGTON MO TRAINED SPOTTER
0415 PM HAIL TROY 38.73N 89.89W
02/16/2006 E1.00 INCH MADISON IL TRAINED SPOTTER
0420 PM HAIL 5 S POCAHONTAS 38.75N 89.54W
02/16/2006 E1.00 INCH BOND IL TRAINED SPOTTER
0420 PM HAIL BONNE TERRE 37.92N 90.55W
02/16/2006 E0.88 INCH ST. FRANCOIS MO TRAINED SPOTTER
0423 PM HAIL 3 E MAEYSTOWN 38.23N 90.18W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
0429 PM HAIL 5 W RED BUD 38.21N 90.09W
02/16/2006 E1.00 INCH MONROE IL EMERGENCY MNGR
0430 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.75 INCH ST. CLAIR IL TRAINED SPOTTER
0442 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
0445 PM HAIL RED BUD 38.21N 90.00W
02/16/2006 M1.00 INCH RANDOLPH IL TRAINED SPOTTER
0535 PM HAIL DU BOIS 38.22N 89.21W
02/16/2006 E0.88 INCH WASHINGTON IL TRAINED SPOTTER
&&
TRUETTThe St Louis radar (KLSX), 102 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
A storm spotter reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492860.